Alert archive / California / Beach Hazards Statements in 2019
Beach Hazards Statement 18, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Nov 15, 2019, 1:38 AM PST. It took effect at Nov 15, 2019, 10:00 PM PST. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2019, 1:38 AM PST (09:38 UTC)
- In effect from
- Nov 15, 2019, 10:00 PM PST
- Expired
- Nov 17, 2019, 3:00 PM PST
- In force
- 41 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
884 WHUS46 KLOX 150938 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 138 AM PST Fri Nov 15 2019 CAZ034-035-151745- /O.CON.KLOX.SU.Y.0017.191115T2300Z-191117T1800Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 138 AM PST Fri Nov 15 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PST SUNDAY... * SURF...6 to 10 feet this afternoon, then building to between 8 and 12 feet by this evening through Sunday morning. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. High temperatures are expected to be unseasonably warm in the 80s to lower 90s along the beaches, which should bring more people than usual to the beaches this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ039-040-151745- /O.NEW.KLOX.BH.S.0018.191116T0600Z-191119T0100Z/ Santa Barbara County South Coast-Ventura County Coast- 138 AM PST Fri Nov 15 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... The National Weather Service in Los Angeles/Oxnard has issued a Beach Hazards Statement for elevated surf and dangerous rip currents, which is in effect from this evening through Monday afternoon. * HAZARDS...Surf 3 to 6 feet across Ventura County Beaches and exposed west facing beaches of Southern Santa Barbara County. There will be local sets to 7 feet near the Ventura Pier with high risk of strong rip currents. * IMPACTS...Dangerous rip currents and breaking waves are expected due to elevated surf due to long period swells. High temperatures are expected to be unseasonably warm in the 80s to lower 90s along the beaches, which should bring more people than usual to the beaches this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Kaplan/Hall
8 follow-up statements
846 WHUS46 KLOX 150941 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 141 AM PST Fri Nov 15 2019 CAZ034-035-151745- /O.CON.KLOX.SU.Y.0017.191115T2300Z-191117T1800Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 141 AM PST Fri Nov 15 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PST SUNDAY... * SURF...6 to 10 feet this afternoon, then building to between 8 and 12 feet by this evening through Sunday morning. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. High temperatures are expected to be unseasonably warm in the 80s to lower 90s along the beaches, which should bring more people than usual to the beaches this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ039-040-151745- /O.EXT.KLOX.BH.S.0018.191116T0600Z-191117T2300Z/ Santa Barbara County South Coast-Ventura County Coast- 141 AM PST Fri Nov 15 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... * HAZARDS...Surf 3 to 6 feet across Ventura County Beaches and exposed west facing beaches of Southern Santa Barbara County. There will be local sets to 7 feet near the Ventura Pier with high risk of strong rip currents. * IMPACTS...Dangerous rip currents and breaking waves are expected due to elevated surf due to long period swells. High temperatures are expected to be unseasonably warm in the 80s to lower 90s along the beaches, which should bring more people than usual to the beaches this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Kaplan/Hall
284 WHUS46 KLOX 151533 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 733 AM PST Fri Nov 15 2019 CAZ034-035-152300- /O.CON.KLOX.SU.Y.0017.191115T2300Z-191117T1800Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 733 AM PST Fri Nov 15 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PST SUNDAY... * SURF...6 to 10 feet this afternoon, then building to between 8 and 12 feet by this evening through Sunday morning. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. High temperatures are expected to be unseasonably warm in the 80s to lower 90s along the beaches, which should bring more people than usual to the beaches this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ039-040-152300- /O.CON.KLOX.BH.S.0018.191116T0600Z-191117T2300Z/ Santa Barbara County South Coast-Ventura County Coast- 733 AM PST Fri Nov 15 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... * HAZARDS...Surf 3 to 6 feet across Ventura County Beaches and exposed west facing beaches of Southern Santa Barbara County. There will be local sets to 7 feet near the Ventura Pier with high risk of strong rip currents. * IMPACTS...Dangerous rip currents and breaking waves are expected due to elevated surf due to long period swells. High temperatures are expected to be unseasonably warm in the 80s to lower 90s along the beaches, which should bring more people than usual to the beaches this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
805 WHUS46 KLOX 152200 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 200 PM PST Fri Nov 15 2019 CAZ034-035-161200- /O.CON.KLOX.SU.Y.0017.191115T2300Z-191117T1800Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 200 PM PST Fri Nov 15 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * SURF...6 to 10 feet this afternoon, then building to between 8 and 12 feet by this evening through Sunday morning. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. High temperatures are expected to be unseasonably warm in the 80s to lower 90s along the beaches, which should bring more people than usual to the beaches this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ039-040-161200- /O.CON.KLOX.BH.S.0018.191116T0600Z-191117T2300Z/ Santa Barbara County South Coast-Ventura County Coast- 200 PM PST Fri Nov 15 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 PM PST THIS EVENING THROUGH SUNDAY AFTERNOON... * HAZARDS...Surf 3 to 6 feet across Ventura County Beaches and exposed west facing beaches of Southern Santa Barbara County. There will be local sets to 7 feet near the Ventura Pier with high risk of strong rip currents. * IMPACTS...Dangerous rip currents and breaking waves are expected due to elevated surf due to long period swells. High temperatures are expected to be unseasonably warm in the 80s to lower 90s along the beaches, which should bring more people than usual to the beaches this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
997 WHUS46 KLOX 161141 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 341 AM PST Sat Nov 16 2019 CAZ034-035-170000- /O.CON.KLOX.SU.Y.0017.000000T0000Z-191117T1800Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 341 AM PST Sat Nov 16 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * SURF...8 to 12 feet through Sunday morning. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. High temperatures are expected to be unseasonably warm in the 80s to lower 90s along the beaches, which should bring more people than usual to the beaches this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ039-040-170000- /O.CON.KLOX.BH.S.0018.000000T0000Z-191117T2300Z/ Santa Barbara County South Coast-Ventura County Coast- 341 AM PST Sat Nov 16 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * HAZARDS...Surf 3 to 6 feet across Ventura County Beaches and exposed west facing beaches of Southern Santa Barbara County. There will be local sets to 7 feet near the Ventura Pier with high risk of strong rip currents. * IMPACTS...Dangerous rip currents and breaking waves are expected due to elevated surf due to long period swells. High temperatures are expected to be unseasonably warm in the 80s to lower 90s along the beaches, which should bring more people than usual to the beaches this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Kaplan
692 WHUS46 KLOX 162158 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 158 PM PST Sat Nov 16 2019 CAZ034-035-171200- /O.CON.KLOX.SU.Y.0017.000000T0000Z-191117T1800Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 158 PM PST Sat Nov 16 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * SURF...8 to 12 feet through Sunday morning. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. High temperatures are expected to be unseasonably warm in the 80s to lower 90s along the beaches, which should bring more people than usual to the beaches this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ039-040-171200- /O.CON.KLOX.BH.S.0018.000000T0000Z-191117T2300Z/ Santa Barbara County South Coast-Ventura County Coast- 158 PM PST Sat Nov 16 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * HAZARDS...Surf 3 to 6 feet across Ventura County Beaches and exposed west facing beaches of Southern Santa Barbara County. There will be local sets to 7 feet near the Ventura Pier with high risk of strong rip currents. * IMPACTS...Dangerous rip currents and breaking waves are expected due to elevated surf due to long period swells. High temperatures are expected to be unseasonably warm in the 80s to lower 90s along the beaches, which should bring more people than usual to the beaches this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
039 WHUS46 KLOX 171127 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 327 AM PST Sun Nov 17 2019 CAZ034-035-171800- /O.CON.KLOX.SU.Y.0017.000000T0000Z-191117T1800Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 327 AM PST Sun Nov 17 2019 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * SURF...8 to 12 feet through mid-morning. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. High temperatures are expected to be unseasonably warm in the 80s to lower 90s along the beaches, which should bring more people than usual to the beaches this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ039-040-171815- /O.CON.KLOX.BH.S.0018.000000T0000Z-191117T2300Z/ Santa Barbara County South Coast-Ventura County Coast- 327 AM PST Sun Nov 17 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * HAZARDS...Surf 3 to 6 feet across Ventura County Beaches and exposed west facing beaches of Southern Santa Barbara County. There will be local sets to 7 feet near the Ventura Pier with high risk of strong rip currents. * IMPACTS...Dangerous rip currents and breaking waves are expected due to elevated surf due to long period swells. High temperatures are expected to be unseasonably warm in the 80s to lower 90s along the beaches, which should bring more people than usual to the beaches this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Kaplan
711 WHUS46 KLOX 171758 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 958 AM PST Sun Nov 17 2019 CAZ034-035-171900- /O.EXP.KLOX.SU.Y.0017.000000T0000Z-191117T1800Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 958 AM PST Sun Nov 17 2019 ...HIGH SURF ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Local sets to 10 feet will continue through this afternoon. $$ CAZ039-040-172300- /O.CON.KLOX.BH.S.0018.000000T0000Z-191117T2300Z/ Santa Barbara County South Coast-Ventura County Coast- 958 AM PST Sun Nov 17 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * HAZARDS...Surf 3 to 6 feet across Ventura County Beaches and exposed west facing beaches of Southern Santa Barbara County. There will a high risk of strong rip currents. * IMPACTS...Dangerous rip currents and breaking waves are expected due to elevated surf due to long period swells. High temperatures are expected to be unseasonably warm in the 80s to lower 90s along the beaches, which should bring more people than usual to the beaches this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Sweet
690 WHUS46 KLOX 172244 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 244 PM PST Sun Nov 17 2019 CAZ039-040-172345- /O.EXP.KLOX.BH.S.0018.000000T0000Z-191117T2300Z/ Santa Barbara County South Coast-Ventura County Coast- 244 PM PST Sun Nov 17 2019 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Surf has subsided below hazardous levels and is not expected to return in the near future. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 14, 11:31 PM PST, 2 hours 7 minutes earlier.
Area forecast discussion, Nov 14, 11:31 PM PST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1131 PM PST Thu Nov 14 2019
.SYNOPSIS...14/1035 PM.
Low pressure moving through the area will bring cool conditions
and some clouds for Friday. Then, offshore winds and high
pressure will allow for clearing skies and temperatures to
gradually warm through the weekend. Cooler temperatures and clouds
will return later next week, with the possibility of rain by mid
week.
&&
.SHORT TERM (THU-SUN)...14/814 PM.
Another cool day today with a deepening marine layer, increasing
onshore flow, and varying amounts of mid and high clouds from a
weak upper level trough to our west. This weak upper level trough
will push through the forecast area overnight into Friday, with
the marine layer continuing to deepen. 00Z Vandenberg sounding
already showing marine layer depth around 3300 feet along the
Central Coast. As a result, low clouds expected to surge well
inland across much of SLO and western SBA counties. For areas
south of Point Conception, expecting marine layer depth to
range between 2000 and 3000 feet through Friday, with low clouds
surging well inland into the valleys, and possibly the lower
coastal slopes. However, still seeing some higher level clouds
across Ventura and LA counties this evening which may delay
the onset of lower level clouds til later tonight or early Friday
morning for these areas. This deeper marine layer influence will
result in continued cooling for most areas on Friday, most likely
the coolest day of the week.
*** From previous discussion ***
Friday evening there will be a brief northerly surge before the
Santa Anas this weekend. Advisory level winds are possible across
srn SB County and the I5 Corridor area.
Big changes for the weekend as surface pressures rise over the
Great Basin following the trough passage, setting up a weak to
moderate Santa Ana wind event that will peak on Sunday. Models
appear to have leveled off the gradients at around -5mb (LAX-DAG)
with some upper support. The most favored windy spots will likely
see advisory level gusts Sunday but most other areas will be 35mph
or less. Still very hot and dry and certainly a fire weather
concern. Daytime temps will approach record levels in many
locations with highs in the upper 80s to lower 90s away from the
immediate coast.
.LONG TERM (MON-THU)...14/135 PM.
One last very warm day on Monday as moderate offshore flow
continues but weakens through the day. Coastal areas will likely
see some cooling due to an earlier sea breeze but still hot in the
valleys.
A significant cooling trend will begin Tuesday and last through
the rest of the week. High confidence in that part of the
forecast. Much lower confidence in the precip/clouds part of the
forecast. The deterministic solutions have trended closer together
and towards the last few (and farther west) EC solutions. However,
those solutions are still farther west than the ensemble means
and history tells us that with these sorts of patterns just slight
adjustments to the tracks can have huge repercussions on the
ultimate weather. So the solutions still range from dry/windy to
wet and cold but more solutions now are pointing to at least a
little bit of precip, mainly south of Pt Conception by Wednesday
or Thursday. This could just be from a rapidly deepening marine
layer rather than synoptic forcing but either way odds seem to be
favoring some damp conditions later next week (again mainly south
of Pt Conception). Amounts likely less than a quarter inch most
areas. Temps mostly in the 60s at lower elevations.
&&
.AVIATION...15/0722Z.
At 0553Z at KLAX, the marine layer was 1900 feet deep. The top of
the inversion was at 2400 feet with a temperature of 17 deg C.
Low confidence in 06Z coastal and valley TAFs, due to high
uncertainty in low cloud coverage ceiling heights. General
thinking is that low clouds will redevelop at some point tonight
and Friday morning across many coastal/valley areas but low
confidence due to influx of higher level clouds. Cigs/vsbys are
generally expected to remain in MVFR category, but there is a 30
percent chance of IFR cigs/vsbys in any of the coastal/valley TAFs
later tonight into Friday morning.
KLAX...Low confidence in the 06z TAF. Timing and existence of
marine clouds tonight very much in doubt. There is a 30 percent
chance of the marine clouds arriving more than three hours
different than forecasted time, and also reaching IFR category.
KBUR...Low confidence in the 06z TAF. Timing and existence of
marine clouds tonight very much in doubt. There is a 30 percent
chance of the marine clouds arriving more than three hours
different than forecasted time, and also reaching IFR category.
&&
.MARINE...14/759 PM.
For all of the Outer Waters and inner waters N of Point
Sal...High confidence that winds and seas will remain below Small
Craft Advisory (SCA) level through early Friday morning. Moderate
to high confidence that winds will increase to SCA level over the
outer waters along the Central Coast and southward towards San
Nicolas Island by late Friday morning/afternoon and continue
through the night. Lower confidence on whether the SCA level winds
will continue into Saturday, as winds are likely to weaken.
A building long period NW swell is expected to arrive over the
coastal waters on Friday, building to 9-10 feet by Friday
afternoon/evening and persisting through Saturday before
diminishing a bit through the weekend. The largest impacts are
expected along the Central Coast, especially the Morro Bay Harbor
entrance.
Inner Waters S of Point Conception...There will be a 30-40%
chance for (SCA) level offshore wind gusts between Ventura and
Malibu Saturday morning, with a better chance for the same areas
Sunday morning. Offshore winds are not expected to cause any
issues for Avalon Harbor Saturday morning or any other east facing
island harbors.
&&
.BEACHES...14/1124 PM.
A strong area of low pressure across the Gulf of Alaska will
drive a moderately high northwest swell with a long period between
16-18 seconds into the coastal waters adjacent to the Central
Coast. This will bring a period of high surf to the Central Coast
between Friday afternoon and Sunday morning. Expect surf 6-10 feet
initially Friday afternoon, then surf is expected to build to
between 8-12 feet by Friday evening and continue through much of
the weekend. A HIGH SURF ADVISORY will be in effect from 3 PM
Friday through 10 AM Sunday morning for the Central Coast.
With most of the swell energy from the Northwest, there will be limited
energy moving into the the Inner Waters south of Point Conception. At
this time, the main focus for elevated surf and strong rip currents
will be aimed for the exposed west facing beaches of Ventura County.
Surf between 3-5 feet is expected for these locations, but
combined with a long period, dangerous RIP currents are to be
expected through much of this weekend. At this time, surf is not
expected to be as high across Los Angeles County west facing
beaches due to less swell energy. However, the threat of
occasional strong RIP currents will still exist this weekend.
&&
.FIRE WEATHER...14/802 PM.
Elevated fire weather conditions are anticipated from Friday
afternoon through Saturday across the area as north to northeast
flow develops. Gusty north to northeast winds are expected across
San Luis Obispo and Santa Barbara counties Friday afternoon and
Friday night with gusts between 30 and 40 mph across the mountains
and foothills. Early Saturday morning, the winds will shift to
the northeast and increase across Ventura and Los Angeles counties
with gusts between 30 and 40 MPH for these areas. With relative
humidity dropping into the teens and 20s, elevated fire weather
conditions will be likely through Saturday.
For Saturday night through Monday, the offshore flow will increase
with gradients peaking Sunday morning, setting the stage for a
moderate Santa Ana wind event. The upper level and thermal support
is not great, but LAX-DAG gradients are forecast between -4.0
and -5.0 mb. So, should be enough there to generate moderate
Santa Ana winds across Ventura and Los Angeles counties with gusts
35-50 MPH on Sunday then somewhat weaker winds Sunday night and
Monday. Near-record warmth is expected Sunday/Monday along with
relative humidity in the teens and single digits. With fuels at
historically critical levels, widespread critical fire weather
conditions will be possible Sunday and Monday. So, a Fire Weather
Watch will need to be considered by future shifts.
For San Luis Obispo and Santa Barbara counties, the offshore winds
will be weaker Sunday and Monday. However, conditions will nearly
be as warm and dry. So, elevated to locally critical fire weather
conditions will be likely Sunday and Monday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect from 3 PM Friday to 10 AM PST
Sunday for zones 34-35. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect from 9 AM Friday to 9 AM PST
Saturday for zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SUN-THU).
There is the potential for moderate Santa Ana winds Sunday with
elevated to critical fire weather conditions possible.
&&
PUBLIC...Gomberg/MW
AVIATION...Kaplan/Gomberg
MARINE...Gomberg/Sweet
BEACHES...Kaplan
FIRE...Thompson
SYNOPSIS...Phillips/Delerme
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:13 PM PST | Fire Weather Watch | LOX | Los Angeles | 18 hr |
Nearby
Beach Hazards Statements in California, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.